Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Feb 28, 2011, 7:24 AM EST for 5 counties in Pennsylvania; Marshall County, Monongalia County, Ohio County, West Virginia. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 7:24 AM EST (12:24 UTC)
- Expired
- Feb 28, 2011, 8:15 AM EST
- In force
- 51 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Fayette County, PA, Greene County, PA, Washington County, PA, Westmoreland County, PA, Marshall County, WV, Monongalia County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 7:30 AM EST | TSTM WND DMG | 3 Se Canonsburg, PA | TREES DOWN ON ONRAMP TO HIGHWAY 19 IN NORTH STRABANE TOWNSHIP |
| Feb 28, 8:00 AM EST | TSTM WND DMG | Connellsville, PA | TREES DOWN ON PLEASANT VALLEY ROAD |
| Feb 28, 8:00 AM EST | TSTM WND DMG | Wharton Furnace, PA | TREES DOWN ON COLE ROAD |
| Feb 28, 8:10 AM EST | TSTM WND DMG | California, PA | TREES DOWN |
| Feb 28, 8:13 AM EST | TSTM WND DMG | 5 Se Canonsburg, PA | 1 MEDIUM TREE DOWN ON RACE TRACK ROAD. IN NORTH STRABANE TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:47 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
838
WUUS51 KPBZ 281224
SVRPBZ
PAC003-051-059-125-129-WVC051-061-069-281315-
/O.NEW.KPBZ.SV.W.0004.110228T1224Z-110228T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 AM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTH CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
NORTHEASTERN MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
NORTHERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHEASTERN OHIO COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 815 AM EST
* AT 719 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BALDWIN TO GLENDALE...MOVING EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRIADELPHIA... SHERRARD... MOUNDSVILLE...
MCMECHEN... GLENDALE... WEST MIFFLIN...
WASHINGTON... MCMURRAY... MCKEESPORT...
CLAYSVILLE... CANONSBURG... BETHEL PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 4012 7917 4008 7926 3992 7938 3985 7941
3983 7938 3972 7962 3972 7976 3963 7980
3961 7984 3986 8080 3990 8081 3992 8081
3992 8076 4000 8074 4040 7989 4020 7912
TIME...MOT...LOC 1224Z 288DEG 55KT 4033 7987 3991 8074
$$2 follow-up statements
047
WWUS51 KPBZ 281248
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
748 AM EST MON FEB 28 2011
PAC003-WVC051-069-281258-
/O.CAN.KPBZ.SV.W.0004.000000T0000Z-110228T1315Z/
ALLEGHENY PA-MARSHALL WV-OHIO WV-
748 AM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR OHIO...MARSHALL AND ALLEGHENY
COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED FOR
THESE COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
LAT...LON 4012 7917 4008 7926 3991 7940 3985 7941
3972 7965 3972 7976 3964 7979 3961 7984
3979 8052 3981 8052 4033 7962 4020 7912
TIME...MOT...LOC 1248Z 287DEG 50KT 4025 7957 3978 8039
$$
PAC051-059-125-129-WVC061-281315-
/O.CON.KPBZ.SV.W.0004.000000T0000Z-110228T1315Z/
FAYETTE PA-WASHINGTON PA-WESTMORELAND PA-GREENE PA-MONONGALIA WV-
748 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EST
FOR MONONGALIA...GREENE...WESTMORELAND...WASHINGTON AND FAYETTE
COUNTIES...
AT 747 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM YOUNGWOOD TO NETTLE HILL...MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEST NEWTON... SWARTS... ROGERSVILLE...
MONESSEN... MARIANNA... JEANNETTE...
DONORA... CHARLEROI... BELLE VERNON...
GREENSBURG... CALIFORNIA... WAYNESBURG...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
LAT...LON 4012 7917 4008 7926 3991 7940 3985 7941
3972 7965 3972 7976 3964 7979 3961 7984
3979 8052 3981 8052 4033 7962 4020 7912
TIME...MOT...LOC 1248Z 287DEG 50KT 4025 7957 3978 8039
$$554
WWUS51 KPBZ 281312
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
812 AM EST MON FEB 28 2011
PAC051-059-125-129-WVC061-281322-
/O.EXP.KPBZ.SV.W.0004.000000T0000Z-110228T1315Z/
FAYETTE PA-WASHINGTON PA-WESTMORELAND PA-GREENE PA-MONONGALIA WV-
812 AM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR MONONGALIA...GREENE...
WESTMORELAND...WASHINGTON AND FAYETTE COUNTIES EXPIRES AT 815 AM
EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
LAT...LON 4012 7917 4008 7926 3991 7940 3985 7941
3972 7965 3972 7976 3964 7979 3961 7984
3979 8052 3981 8052 4033 7962 4020 7912
TIME...MOT...LOC 1312Z 287DEG 50KT 4014 7915 3968 7998
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:55 AM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 28, 5:55 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
555 AM EST MON FEB 28 2011
.SYNOPSIS...
STRONG LOW PRESSURE WILL CROSS THE UPPER OHIO VALLEY TODAY
BRINGING WIDESPREAD SHOWERS AND A CHANCE OF THUNDERSTORMS.
GENERALLY DRY WEATHER AND SEASONABLE TEMPERATURES WILL THEN
PREVAIL THROUGH MID WEEK WITH THE RETURN OF HIGH PRESSURE.
&&
.NEAR TERM /THROUGH TONIGHT/...
STRONG LOW PRESSURE WILL CROSS OHIO THIS MORNING AND DRAG A COLD
FRONT ACROSS THE UPPER OHIO VALLEY THIS AFTERNOON. WIDESPREAD
SHOWERS AND EMBEDDED THUNDERSTORMS FORMED IN THE WARM ADVECTION
REGIME OF THIS SYSTEM AND WILL MOVE ACROSS THE AREA THIS MORNING
AND EARLY THIS AFTERNOON.
WIDESPREAD ADDTIONAL RAINFALL ON THE ORDER OF AN INCH IS
ANTICIPATED TO ACCOMPANY LAST NIGHTS PRECIPITATION AND LAST OF THE
SNOW MELT. FLOOD WATCH REMAINS IN EFFECT.
IN ADDTION, ALTHOUGH INSTABILITY PARAMETERS ARE LACKLUSTER, SHEAR
VALUES ARE HIGH IN THE WIND FIELD OF THIS SYSTEM. A SLIGHT CHANCE
FOR SEVERE STORMS CONTINUES FOR AREAS SOUTH OF INTERSTATE 80 WITH
MAIN THREAT COMING FROM DAMAGING WIND...ISOLATED TORNADO CANNOT BE
RULED OUT, SO TORNADO WATCH WAS ISSUED THIS MORNING FOR COUNTIES
SOUTH OF IN 80 EXCEPT FOR LAWRENCE IN THE NORTH AND GARRETT IN THE SOUTH.
THE COLD FRONT WILL COMPLETE A SWEEP OF THE AREA BY THIS EVENING
WITH ANY REMAINING SHOWERS CHANGING TO SNOW, BUT COVERAGE OF
PRECIPITATION WILL RAPIDLY DECREASE; THUS, EXPECT ACCUMULATIONS TO
BE MINOR.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
DRY AND SEASONABLE CONDITIONS WILL PREVAIL FOR TUESDAY WITH THE
REGION UNDER ZONAL FLOW ALOFT. A SHORTWAVE CROSSING THE GREAT
LAKES MAY SPREAD SOME SNOW SHOWERS OVER COUNTIES ALONG AND NORTH
OF I 80 ON WEDNESDAY AS IT DRAGS A COLD FRONT ACROSS THE UPPER
OHIO VALLEY, BUT PRECIPITATION PROBABILITIES ARE SLIGHT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE IS FORECAST TO SLIDE ACROSS THE GREAT LAKES
INTO NEW ENGLAND BY FRIDAY. DRY CONDITIONS AND NEAR NORMAL
TEMPERATURES ARE FORECAST WEDNESDAY NIGHT THROUGH FRIDAY MORNING.
THE NEXT LOW PRESSURE SYSTEM IS PROGGED TO MOVE SLOWLY ACROSS THE
OHIO VALLEY REGION OVER THE WEEKEND...BRINGING SCATTERED RAIN AND
SNOW SHOWERS. WEEKEND TEMPERATURES ARE EXPECTED TO WARM TO BETWEEN 5
AND 10 DEGREES ABOVE NORMAL.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
EXPECT DETERIORATION OF CONDITIONS THROUGH THIS MORNING AS LOW
PRESSURE CROSSES OHIO AND PULLS A COLD FRONT TOWARD THE AREA.
WIDESPREAD SHOWERS WITH SOME EMBEDDED THUNDERSTORMS MAY BE
ANTICIPATED THROUGH THE MORNING HOURS, AND INTO EARLY AFTERNOON AT MGW.
LOW LEVEL WIND SHEAR POTENTIAL WILL ALSO CONTINUE THROUGH THE PRE
DAWN HOURS AS LOW LEVEL JET SURGES WARMTH AND MOISTURE NORTHWARD.
AS SURFACE PRESSURE GRADIENT TIGHTENS, SURFACE GUSTS OUTSIDE OF
ANY SURFACE BASED CONVECTION ARE FORECAST TO INCREASE TO NEAR 30
KTS.
THE SYSTEMS COLD FRONT WILL PUSH ACROSS THE TERMINALS LATE THIS
MORNING AND EARLY THIS AFTERNOON. THAT FRONT WILL QUICKLY SHIFT
THE WIND TO THE WEST AND NORTHWEST AND CHANGE REMAINING
PRECIPITATION TO SNOW.
SURFACE RIDGE WILL BUILD ON MONDAY NIGHT AND TUESDAY BRINGING
DRIER AIR AND VFR CONDITIONS. A WEAK SHORTWAVE WILL CROSS THE
GREAT LAKES WEDNESDAY WITH THE POTENTIAL FOR MVFR RESTRICTIONS
ACROSS NORTHERN TERMINALS. THE NEXT CHANCE FOR PRECIPITATION WILL
RETURN WITH THE APPROACH OF LOW PRESSURE ON FRIDAY.
&&
.HYDROLOGY...
RIVER FLOOD WATCH IS IN EFFECT FOR WILLS CREEK AT CAMBRIDGE FOR
TUESDAY. A FLOOD ADVISORY IS IN EFFECT FOR THE OHIO RIVER AT THE
POINT IN PITTSBURGH FROM MONDAY NIGHT THROUGH WEDNESDAY MORNING.
48 HOUR RAINFALL ACROSS THE REGION WILL GENERALLY RANGE FROM 0.75
TO 1.80 INCHES MOST OF THE REGION. THIS WIDESPREAD RAINFALL ON
TOP OF THE RECENT 0.75 TO 1.40 INCHES OF RAIN FROM THE END OF LAST
WEEK WILL INCREASE THE THREAT OF FLOODING ON WILLS CREEK AT
CAMBRIDGE ON TUESDAY. WILLS CREEK IS EXPECTED TO RISE TO 15.3 FEET
TUESDAY MORNING. THIS IS 0.3 FEET ABOVE THE FLOOD STAGE OF 15.0
FEET.
AT THIS TIME...THE ANTICIPATED RAINFALL AND THE RESULTING RUNOFF
WILL CAUSE RISING RIVER FORECAST STAGES ON THE MONONGAHELA...LOWER
ALLEGHENY AND UPPER OHIO RIVERS. AT THIS TIME...FORECAST ESTIMATES
DO NOT WARRANT A RIVER FLOOD WATCH FOR THESE RIVERS.
HOWEVER...RISES ON THE MONONGAHELA RIVER ARE EXPECTED TO CAUSE THE
MONONGAHELA RIVER TO RISE TO 23.4 TUESDAY EVENING. THIS WOULD AFFECT
BOTH THE MONONGAHELA RIVER PARKING WHARF AND THE TENTH STREET
BYPASS. THIS IS SUFFICIENT TO OVER 5 FEET OF WATER ON THE
MONONGAHELA PARKING WHARF AND NEARLY 1.5 FEET OF WATER ON THE
TENTH STREET BYPASS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH THIS EVENING FOR MDZ001.
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH THIS EVENING FOR PAZ007>009-013>016-
020>023-029-031-073>076.
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ001>004-012-021>023-
041.
&&Hazardous weather outlook, Feb 28, 6:13 AM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 613 AM EST MON FEB 28 2011 OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029-031-073>076- WVZ001>004-012-021>023-041-011115- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 613 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 30 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-013-015-016-011115- MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA- 613 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-011115- GARRETT- 613 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 28, 6:45 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
645 AM EST MON FEB 28 2011
OHZ049-050-058-059-068-069-PAZ029-031-WVZ001>004-281245-
BELMONT OH-BROOKE WV-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON
OH-JEFFERSON OH-MARSHALL WV-MONROE OH-NOBLE OH-OHIO WV-WASHINGTON PA-
645 AM EST MON FEB 28 2011
...A LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...MONROE...NOBLE...BELMONT...GUERNSEY...HARRISON...JEFFERSON
...WASHINGTON...GREENE...MARSHALL...OHIO...BROOKE AND HANCOCK...
AT 643 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
NORTHEAST OF TOMLINSON RUN STATE PARK TO 11 MILES SOUTHWEST OF
CUMBERLAND...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
CHESTER TO RURALDALE...MOVING EAST AT 50 MPH.
STORMS ALONG THIS LINE ARE CAPABLE OF PRODUCING WINDS GUSTING UP TO
40 TO 50 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
TOMLINSON RUN STATE PARK... TIPPECANOE...
TAPPAN... SCIO...
SALT FORK STATE PARK... RICHMOND...
PIEDMONT... OLD WASHINGTON... LONDONDERRY...
KIMBOLTON... JEWETT... HAMMONDSVILLE...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
&&
LAT...LON 4012 8171 4022 8154 4021 8133 4037 8127
4043 8115 4042 8095 4060 8085 4058 8067
4016 7989 3999 7994 4001 8000 3996 8002
3991 7993 3972 7992 3972 8052 3978 8052
3980 8071 3956 8107 3967 8165 3975 8169
WOODRUMLocal storm report, Feb 28, 6:54 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM FLOOD BUTLER 40.86N 79.90W
02/28/2011 BUTLER PA EMERGENCY MNGR
3 INSTANCES OF PEOPLE TRAPPED BY FLOOD WATERS IN THEIR
CARS. ALL RESCUED. HAMBURG AND BOYCE ROADS FLOODED.
&&
EVENT NUMBER PBZ1100404
FLHLocal storm report, Feb 28, 7:05 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
705 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM FLOOD TRANSFER 41.33N 80.43W
02/28/2011 MERCER PA EMERGENCY MNGR
MAN TRAPPED ON ROOF OF TRUCK IN 4 FEET OF WATER ON
COLTON -MAYFIELD ROAD. ANOTHER MAN TRAPPED IN HIS
VEHICLE IN SAME AREA.
&&
EVENT NUMBER PBZ1100405
FLHLocal storm report, Feb 28, 7:12 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM FLOOD BROOKVILLE 41.16N 79.08W
02/28/2011 JEFFERSON PA FIRE DEPT/RESCUE
FLOODING REPORTED ALONG ROUTE 28 NORTH OF TOWN AND
SOUTH OF TOWN.
&&
EVENT NUMBER PBZ1100406
FLHSpecial weather statement, Feb 28, 7:13 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 713 AM EST MON FEB 28 2011 PAZ022-023-073-074-281400- ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES- INCLUDING THE CITIES OF...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION 713 AM EST MON FEB 28 2011 ...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS... A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA THROUGH 9AM THIS MORNING. THESE STORMS WILL BRING HEAVY RAINFALL...WITH RATES OF ONE TO TWO INCHES PER HOUR. THIS COULD RESULT IN MINOR FLOODING OF ROADWAYS. IN ADDITION...WIND GUSTS UP TO 40 MPH CAN BE EXPECTED IN SOME OF THE STRONGER THUNDERSTORMS. TRAVELERS SHOULD BE CAUTIOUS OF BOTH THE RAIN AND WIND THREAT THIS MORNING...AND ALLOW FOR EXTRA TIME TO REACH THEIR DESTINATION.
Local storm report, Feb 28, 7:24 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM FLOOD 4 SE NEW CASTLE 40.95N 80.29W
02/28/2011 LAWRENCE PA FIRE DEPT/RESCUE
STREAM OUT OF BANKS THREATENING 3 HOMES IN MOBLE HOME
PARK NEAR INTERSECTION OF NEW BUTLER AND OLD BUTLER
ROADS.
&&
EVENT NUMBER PBZ1100407
FLHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:34 PM EST | Special Weather Statement | PBZ | Greene | 56 min |
| Feb 27, 9:04 PM EST | Special Weather Statement | PBZ | Beaver, Washington | 56 min |
| Feb 27, 9:34 PM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Greene, Washington, Westmoreland | 41 min |
| Feb 27, 10:03 PM EST | Special Weather Statement | PBZ | Allegheny, Beaver, Butler, Lawrence, Westmoreland | 57 min |
| Feb 28, 2:00 AM EST | Special Weather Statement | PBZ | Armstrong, Beaver, Butler, Clarion, Forest, Jefferson and 3 more | 60 min |
| Feb 28, 3:18 AM EST | Special Weather Statement | PBZ | Armstrong, Beaver, Butler, Clarion, Forest, Jefferson and 3 more | 57 min |
| Feb 28, 4:16 AM EST | Areal Flood Warning | PBZ | Forest, Mercer, Venango | 20 hr |
| Feb 28, 4:33 AM EST | Special Weather Statement | PBZ | Beaver, Butler, Lawrence, Washington | 27 min |
| Feb 28, 5:17 AM EST | Areal Flood Warning | PBZ | Beaver, Butler, Lawrence | 20 hr |
| Feb 28, 5:23 AM EST | Special Weather Statement | PBZ | Lawrence, Mercer | 22 min |
| Feb 28, 5:44 AM EST | Special Weather Statement | PBZ | Armstrong, Beaver, Butler, Lawrence, Mercer | 61 min |
| Feb 28, 6:01 AM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Westmoreland | 29 min |
| Feb 28, 6:32 AM EST | Special Weather Statement | PBZ | Allegheny, Armstrong, Clarion, Indiana, Jefferson, Westmoreland | 28 min |
| Feb 28, 6:39 AM EST | Areal Flood Warning | PBZ | Clarion, Jefferson | 15 hr |
| Feb 28, 6:45 AM EST | Special Weather Statement | PBZ | Greene, Washington | 60 min |
| Feb 28, 6:46 AM EST | Areal Flood Warning | PBZ | Allegheny, Westmoreland | 11 hr |
| Feb 28, 8:04 AM EST | Flash Flood Warning | PBZ | Allegheny | 4 hr |
| Feb 28, 8:14 AM EST | Areal Flood Warning | PBZ | Armstrong, Indiana, Westmoreland | 10 hr |
| Feb 28, 10:19 AM EST | Areal Flood Warning | PBZ | Fayette | 6 hr |
| Feb 28, 10:52 AM EST | River Flood Watch | PBZ | Allegheny | 30 hr |
| Feb 28, 10:52 AM EST | River Flood Watch | PBZ | Allegheny | 30 hr |
| Feb 28, 8:16 AM EST | Special Weather Statement | PBZ | Marion, Monongalia, Preston, Tucker | 59 min |
| Feb 28, 10:52 AM EST | River Flood Watch | PBZ | Ohio | 23 hr |
| Feb 28, 10:52 AM EST | River Flood Watch | PBZ | Marshall | 23 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.